MAUDE Adverse Event Report: AESCULAP AG INSULATED OUTER TUBE 5/5MM 310MM; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

AESCULAP AG INSULATED OUTER TUBE 5/5MM 310MM; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number PM973R
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/29/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: additional information / investigation results will be provided in a supplemental report, if available.
 
Event or Problem Description
It was reported to aesculap inc.That a finochietto-burford rib spreader (part # fb805r) was used during a surgery performed on (b)(6) 2021.According to the complainant, during the procedure, the tenaculum forceps d:5/310m completely broke while inside a patient while the surgeon was holding the uterus.Reportedly, the device did not fully shear off, but it did bend/shear at almost a 90 degree angle while inside the patient.The surgical staff had to stop what they were doing, remove the trocars, and work to get the instrument out of the patient.No other device was required to remove the broken forceps; the surgical staff was able to pull everything out slowly.There was a to 10 - 15 minute delay due to the intraoperative event.The device malfunction did not cause or contribute to a serious injury or death.This complaint involves one (1) device.The device is available for evaluation.Additional information was not provided.Additional information has been requested but not yet received as of this report.Additional patient information is not available.The adverse event is filed under (b)(4) reference (b)(4).
 
Event or Problem Description
An additional medical intervention was necessary.This event prolonged the surgery for 10-15 minutes.The adverse event is filed under aag reference xc 100027414; cc 400502022.Involved components: pm777r - jaw ins.Tenaculum forceps d:5/310mm - lot unknown po959r - monopolar handle with ratchet - lot unknown.
 
Additional Manufacturer Narrative
Additional information - a3, d10, f9, f10 corrected data - d1, d2, d4 (part #, udi) investigation results: visual investigation: the shaft is fractured near the distal end.Vigilance investigator carried out the pictorial documentation visually and microscopically.The analysis of the fracture pattern illustrated a forced fracture due to overload, probably due to torsion and/or leverage during handling.No pores, inclusions or foreign bodies could be found on the point of rupture.Batch history review: due to the fact that no lot number was provided, a review of the device history records for the complained device is not possible.The review of risk assessment revealed that the overall risk level (severity 4(5) x probability of occurrence 1(5)) according to din en iso 14971 is still acceptable.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.Based upon the investigations results a capa is not necessary.

Brand Name
INSULATED OUTER TUBE 5/5MM 310MM
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key11406223
Report Number2916714-2021-00025
Device Sequence Number14298355
Product Code GEI
UDI-Device Identifier04038653183715
UDI-Public4038653183715
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/24/2022
Report Date (Section F) 03/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPM973R
Device Catalogue NumberPM973R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/19/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date02/01/2021
Device Age27 MO
Event Location Hospital
Date Report to Manufacturer02/01/2021
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/03/2021
Supplement Report FDA Received Date03/24/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PO777R - LOT # UNKNOWN; PO959R - LOT # UNKNOWN
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown
Date Report Sent to FDA03/03/2021